Alert archive / Oregon / Storm Warnings in 2012
Storm Warning 4, NWS Portland, OR
NWS Portland, OR issued this storm warning at Jan 21, 2012, 2:49 PM PST. It took effect at Jan 22, 2012, 2:55 AM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2012, 2:49 PM PST (22:49 UTC)
- In effect from
- Jan 22, 2012, 2:55 AM PST
- Expired
- Jan 22, 2012, 2:39 PM PST
- In force
- 12 hr
- Issued by
- NWS Portland, OR
The text
As transmitted, in the capitals the NWS used until 2016.
143 WHUS76 KPQR 212249 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 249 PM PST SAT JAN 21 2012 PZZ250-255-270-275-220700- /O.CAN.KPQR.GL.W.0008.000000T0000Z-120122T0000Z/ /O.NEW.KPQR.SI.Y.0012.120121T2249Z-120122T1500Z/ /O.NEW.KPQR.SW.Y.0008.120121T2249Z-120122T1500Z/ /O.UPG.KPQR.SR.A.0002.120122T1500Z-120123T0600Z/ /O.NEW.KPQR.SR.W.0004.120122T1500Z-120123T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 249 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 AM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 7 AM PST SUNDAY... ...STORM WARNING IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 7 AM PST SUNDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 7 AM PST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: WEST TO SOUTHWEST 20 TO 25 KT FOR REST OF TODAY AND TONIGHT. WINDS WILL TURN MORE SOUTHERLY LATER TONIGHT. EARLY SUNDAY MORNING...WINDS WILL INCREASE...WITH 25 TO 35 KT EXPECTED. DURING THE MORNING...SOUTH WINDS BECOMING 35 TO 45 KT WITH GUSTS TO 50 KT AT TIMES. THESE WINDS WILL DEVELOP OVER THE SOUTH OUTER WATERS EARLY...AND SPREAD TO THE NORTH AND EAST DURING THE MORNING. STRONGEST WINDS WILL MOVE ACROSS THE COASTAL WATERS SUNDAY AFTERNOON AND EARLY EVENING. * SEAS: 17 TO 20 FEET THIS AFTERNOON WITH THE HIGHEST OVER THE OUTER WATERS. SEAS WILL BUILD TO 19 TO 23 FT TONIGHT...AND HOLD IN THAT RANGE INTO SUNDAY MORNING. AS SOUTH WINDS INCREASING ON SUNDAY... SEAS WILL BUILD FURTHER...WITH 25 TO 28 FT FOR SUNDAY AFTERNOON INTO SUNDAY EVENING. SEAS WILL SUBSIDE LATER SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-220700- /O.EXT.KPQR.RB.Y.0013.000000T0000Z-120123T0800Z/ COLUMBIA RIVER BAR- 249 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS NEAR FT THIS AFTERNOON...BUILDING TO NEAR 20 FT THIS EVENING...AND HOLDING NEAR 20 FT TONIGHT INTO SUNDAY MORNING. SEAS WILL BUILD MORE WITH THE WIND ON SUNDAY AFTERNOON WITH SEAS BUILDING TO NEAR 25 FT AT THAT TIME. * FIRST EBB: STRONG EBB AROUND 315 PM THIS AFTERNOON. SEAS NEAR 19 FT DURING THE EBB. * SECOND EBB: AROUND 315 AM SUNDAY MORNING. SEAS NEAR 22 FT WITH BREAKERS DURING THE EBB. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
896 WHUS76 KPQR 220440 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 840 PM PST SAT JAN 21 2012 PZZ250-255-270-275-221245- /O.CON.KPQR.SI.Y.0012.000000T0000Z-120122T1500Z/ /O.CON.KPQR.SW.Y.0008.000000T0000Z-120122T1500Z/ /O.EXT.KPQR.SR.W.0004.120122T1500Z-120123T0200Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 840 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY... ...STORM WARNING NOW IN EFFECT FROM 7 AM TO 6 PM PST SUNDAY... THE STORM WARNING IS NOW IN EFFECT FROM 7 AM TO 6 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 7 AM PST SUNDAY. * WINDS: SUNDAY MORNING...SOUTHERLY WINDS WILL INCREASE...BECOMING 35 TO 45 KT WITH GUSTS TO 55 KT AT TIMES. THESE WINDS WILL DEVELOP OVER THE SOUTH OUTER WATERS EARLY...AND SPREAD TO THE NORTH AND EAST DURING THE MORNING. STRONGEST WINDS WILL MOVE ACROSS THE COASTAL WATERS SUNDAY AFTERNOON AND EARLY EVENING. * SEAS: SEAS WILL BUILD AROUND 20 FT TONIGHT...AND HOLD IN THAT RANGE INTO SUNDAY MORNING. AS SOUTH WINDS INCREASING ON SUNDAY...SEAS WILL BUILD FURTHER...WITH NEAR 25 FT FOR SUNDAY AFTERNOON INTO SUNDAY EVENING. SEAS WILL SUBSIDE LATER SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-221245- /O.CON.KPQR.RB.Y.0013.000000T0000Z-120123T0800Z/ COLUMBIA RIVER BAR- 840 PM PST SAT JAN 21 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL MIDNIGHT PST SUNDAY NIGHT. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS NEAR 20 FT TONIGHT INTO SUNDAY MORNING. SEAS WILL BUILD MORE WITH THE WIND ON SUNDAY AFTERNOON WITH SEAS BUILDING TO NEAR 25 FT AT THAT TIME. * FIRST EBB: AROUND 315 AM SUNDAY MORNING. SEAS NEAR 22 FT WITH BREAKERS DURING THE EBB. * SECOND EBB: STRONG EBB AROUND 4 PM SUNDAY AFTERNOON. SEAS AROUND 20 TO 25 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
329 WHUS76 KPQR 221055 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 255 AM PST SUN JAN 22 2012 PZZ250-255-270-275-221900- /O.CAN.KPQR.SI.Y.0012.000000T0000Z-120122T1500Z/ /O.CAN.KPQR.SW.Y.0008.000000T0000Z-120122T1500Z/ /O.EXT.KPQR.SR.W.0004.120122T1055Z-120123T0200Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 255 AM PST SUN JAN 22 2012 ...STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... THE STORM WARNING IS NOW IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHERLY WINDS WILL INCREASE... BECOMING 35 TO 45 KT WITH GUSTS TO 55 KT AT TIMES. THESE WINDS WILL DEVELOP OVER THE SOUTH OUTER WATERS EARLY...AND SPREAD TO THE NORTH AND EAST DURING THE MORNING. STRONGEST WINDS WILL MOVE ACROSS THE COASTAL WATERS SUNDAY AFTERNOON AND EARLY EVENING. * SEAS: AS SOUTH WINDS INCREASE...COMBINED SEAS AROUND 22 FT WILL BUILD TO 25 TO 29 THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-221900- /O.EXT.KPQR.RB.Y.0013.000000T0000Z-120123T1400Z/ COLUMBIA RIVER BAR- 255 AM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 AM PST MONDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 6 AM PST MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS AROUND 20 FT EARLY THIS MORNING BUILDING TO 24 FT THROUGH THE DAY. * FIRST EBB: AROUND 345 AM THIS MORNING. SEAS NEAR 22 FT WITH BREAKERS DURING THE EBB. * SECOND EBB: VERY STRONG EBB AROUND 4 PM THIS AFTERNOON. SEAS AROUND 27 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
837 WHUS76 KPQR 221657 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 857 AM PST SUN JAN 22 2012 PZZ250-255-270-275-230100- /O.CON.KPQR.SR.W.0004.000000T0000Z-120123T0200Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 857 AM PST SUN JAN 22 2012 ...STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A STORM WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHERLY WINDS WILL INCREASE... BECOMING 35 TO 45 KT WITH GUSTS 50 TO 55 KT AT TIMES. THESE WINDS WILL DEVELOP OVER THE SOUTH OUTER WATERS EARLY...AND SPREAD TO THE NORTH AND EAST DURING THE MORNING. STRONGEST WINDS WILL MOVE ACROSS THE COASTAL WATERS SUNDAY AFTERNOON AND EARLY EVENING. * SEAS: AS SOUTH WINDS INCREASE...COMBINED SEAS AROUND 22 FT WILL BUILD TO 25 TO 29 THROUGH THIS AFTERNOON...THEN SUBSIDE THIS EVENING AS WINDS RELAX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ PZZ210-230100- /O.EXT.KPQR.RB.Y.0013.000000T0000Z-120124T0200Z/ COLUMBIA RIVER BAR- 857 AM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 6 PM PST MONDAY... THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL 6 PM PST MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS AROUND 20 FT EARLY THIS MORNING BUILDING TO 24 FT THROUGH THE DAY. SEAS TOP NEAR 28 FT BETWEEN 2 AND 4 PM TODAY...THEN BEGIN TO GRADUALLY SUBSIDE. SHOULD BE UNDER 20 FT BY 11 PM TODAY. SEAS AROUND 17 TO 18 FT MONDAY MORNING. * FIRST EBB: VERY STRONG EBB AROUND 4 PM TODAY. SEAS NEAR 28 FT WITH BREAKERS. * SECOND EBB: EBB AROUND 430 AM MON MORNING...WITH SEAS NEAR 21 FT. BREAKERS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
805 WHUS76 KPQR 222239 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 239 PM PST SUN JAN 22 2012 PZZ250-255-270-275-230600- /O.CAN.KPQR.SR.W.0004.000000T0000Z-120123T0200Z/ /O.NEW.KPQR.GL.W.0009.120122T2239Z-120123T0600Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 239 PM PST SUN JAN 22 2012 ...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... ...STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WARNING HAS BEEN CANCELLED. * WINDS: SOUTHERLY ARE RELAXING...BUT EXPECT SOUTHWEST WINDS OF 25 TO 30 KT WITH GUSTS 35 TO 40 KT AT TIMES THIS EVENING. AFTER MIDNIGHT...WINDS EASE BACK UNDER 20 KT. * SEAS: SEAS ARE PEAKING AT 24 TO 28 FT THIS AFTERNOON. SEAS WILL GRADUALLY SUBSIDE EARLY THIS EVENING...WITH SEAS DROPPING BACK TO NEAR 20 FT. HOWEVER...SEAS WILL HOLD AT 18 TO 20 FT TONIGHT...THEN FALL TO 16 TO 18 FT FOR MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-230645- /O.CON.KPQR.RB.Y.0013.000000T0000Z-120124T0200Z/ COLUMBIA RIVER BAR- 239 PM PST SUN JAN 22 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY... A SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 PM PST MONDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS: COMBINED SEAS NEAR 25 FT THIS AFTERNOON...THEN SLOWLY SUBSIDING TO 20 FT BY 8 PM TONIGHT...THEN TO 18 FT BY MIDNIGHT. SEAS HOLD AT 18 TO 19 FT OVERNIGHT AND INTO MON MORNING...THEN 17 FT ON MON. * FIRST EBB: VERY STRONG EBB AROUND 4 PM TODAY. SEAS NEAR 28 FT WITH BREAKERS. * SECOND EBB: EBB AROUND 430 AM MON MORNING...WITH SEAS TEMPORARILY NEAR 21 FT. BREAKERS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this storm warning went out at Jan 21, 2:25 PM PST, 24 minutes earlier.
Area forecast discussion, Jan 21, 2:25 PM PST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
225 PM PST SAT JAN 21 2012
.SYNOPSIS...SHOWERS WILL DIMINISH THIS EVENING AS WEAK HIGH PRESSURE
BRINGS A BRIEF RESPITE FROM THE PRECIPITATION TONIGHT. ANOTHER
FRONTAL SYSTEM WILL SPREAD MORE RAIN ACROSS THE DISTRICT SUNDAY WITH
SNOW IN THE GORGE AND CASCADES. AFTER ANOTHER BREAK MONDAY...ANOTHER
WARM AND VERY MOIST SYSTEM WILL BRING ANOTHER THREAT FOR FLOODING
MIDWEEK.
&&
.SHORT TERM...SATELLITE IMAGERY SHOWS PLENTY OF COLD AIR CUMULUS OVER
THE EASTERN PACIFIC...SPREADING INLAND OVER THE PACIFIC NORTHWEST.
DOPPLER RADAR IS STILL SHOWING WIDESPREAD SHOWERS...ESPECIALLY OVER
THE NORTHERN HALF OF THE FORECAST AREA. THE SHOWERS WILL DIMINISH
THIS EVENING...HOWEVER SOME SHOWERS WILL PROBABLY CONTINUE IN THE
CASCADES. NOT EXPECTING A LOT OF SNOW ACCUMULATION IN THE CASCADES
TONIGHT AND WILL CANCEL THE SNOW ADVISORY WITH THE AFTERNOON FORECAST
PACKAGE.
A WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO WA/OR TONIGHT. THE FLOW
QUICKLY TURNS BACK EASTERLY AHEAD OF THE NEXT LOW AND FRONTAL SYSTEM
SUNDAY MORNING. MOST MODELS BRING OVERRUNNING PCPN BACK ACROSS THE
FORECAST AREA SUNDAY MORNING...WHICH MAY CAUSE SOME MORE SNOW AND/OR
FREEZING RAIN IN THE GORGE. MODELS SUGGEST SNOW IN HOOD RIVER. EXPECT
SNOW LEVELS WILL BE LOW WITH THIS SYSTEM AND PRECIPITATION IN THE
GORGE AND UPPER HOOD RIVER VALLEY SHOULD BE MOSTLY SNOW. WILL ISSUE A
WINTER WEATHER ADVISORY FOR THE CASCADES...GORGE AND UPPER HOOD RIVER
VALLEY BEGINNING EARLY SUNDAY MORNING AND CONTINUING THROUGH LATE
SUNDAY NIGHT. WILL ALSO ISSUE A HIGH WIND WATCH FOR THE COASTAL
HEADLANDS WITH THIS SYSTEM. EXPECT THIS WILL BE A BORDERLINE CASE
SINCE THE WINDS HAVE A STRONG SOUTH TO SOUTHEASTERLY DIRECTION...BUT
MAY SEE A SHORT DURATION HIGH WIND EVENT BEGINNING ON THE CENTRAL
COAST LATE AFTERNOON AND SPREADING NORTH.
MODELS SUGGEST A BREAK IN THE WEATHER MONDAY AS THE NEXT SYSTEM MOVES
ONSHORE WELL TO OUR SOUTH AND INTO CALIFORNIA...GIVING THE RIVERS A
BRIEF RESPITE. ANOTHER FRONTAL SYSTEM IS EXPECTED TUESDAY. MODELS ARE
SHOWING THIS SYSTEM TO BE WARMER THAN THE PREVIOUS SYSTEMS WITH
PLENTY OF PRECIPITATION. LIKENS
.LONG TERM...ZONAL FLOW CONTINUES THROUGH THE EARLY EXTENDED
PERIOD...STARTING LATE TUESDAY. MODELS ARE STILL IN GOOD AGREEMENT
IN MAINTAINING AN ATMOSPHERIC RIVER SCENARIO THAT CONTINUES THROUGH
THURSDAY. SEVERAL DISTURBANCES SWEEP ACROSS THE PACIFIC NORTHWEST...
KEEPING THE AREA WET...BREEZY...WITH RATHER SEASONAL TEMPERATURES.
BY FRIDAY MODELS SUGGEST WEAK RIDGING DEVELOPS OVER THE COASTAL
WATERS...BUT EXPECT A FEW IMPULSES TO RIDE OVER THE RIDGE AND KEEP
THE REMAINDER OF THE WEEKEND RATHER DAMP. 27
&&
.AVIATION...VFR CONDITIONS TONIGHT INTO SUNDAY WITH MOD ONSHORE
FLOW. SCATTERED SHOWERS WILL GRADUALLY DECREASE TONIGHT. WILL HAVE
TO WATCH FOR AREAS OF FOG TONIGHT...ESPECIALLY INLAND. HOWEVER MID
AND HIGH CLOUDS ARRIVING LATE TONIGHT SHOULD LIMIT THE EXTENT OF
THE FOG. RAIN AND INCREASING MVFR ALONG THE COAST AFTER 12Z AS
NEXT FRONT APPROACHES. ROCKEY
KPDX AND APPROACHES...VFR TONIGHT INTO SUNDAY AM. SCATTERED
SHOWERS WILL DECREASE THIS EVENING. MAY SEE SOME BRIEF 3 TO 5 MILE
FOG LATER TONIGHT AS AIR MASS STABILIZES. HOWEVER...INCREASING MID
AND HIGH CLOUDS WILL ALLOW FOR FOG TO NOT BE AS THICK OR
WIDESPREAD. EXPECT VFR EARLY SUN AM WITH LIGHT EAST WINDS.
INCREASING MVFR BY 20Z AS FRONT APPROACHES. ROCKEY.
&&
.MARINE...WINDS HAVE SUBSIDED TO SMALL CRAFT LEVELS...AND WILL
GRADUALLY EASE A BIT MORE OVERNIGHT. HOWEVER...NEXT FRONT WILL
PUSH GALE FORCE WINDS INTO THE WATERS AFTER 5 AM...WITH STORM
FORCE WINDS ARRIVING BETWEEN 7 AM AND 10 AM SUNDAY. STRONGEST
WINDS WILL BE OVER THE OUTER SOUTH WATERS...SPREADING N AND E
THROUGH THE LATE MORNING...WITH STORM WINDS OVER THE N WATERS IN
THE AFTERNOON. FAST MOVING FRONT...SO STORM FORCE WINDS END AROUND
8 TO 9 PM SUNDAY EVENING...THEN TURN WEST AND RELAX.
OTHER ISSUE ARE THE SEAS. CURRENTLY AROUND 17 FT...BUT STILL
BUILDING. WILL SEE SEAS OF 19 TO 20 FT ON THE SURF ZONE BY 5 OR 6
PM THIS EVENING. SINCE THE OUTER BUOYS TOP AT 25 TO 29 FT THIS
AFTERNOON...WILL SEE THE SEAS HOLDING AT 20 TO 22 FT TONIGHT INTO
EARLY SUN AM. AGAIN...SEAS RISE MORE ON SUNDAY AS STRONG SOUTH
WINDS DEVELOP. SEAS BUILDING UP TO 22 TO 28 FT FOR SUNDAY
AFTERNOON AND EVENING...THEN SEAS SUBSIDE.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM PST SUNDAY FOR
CASCADES IN LANE COUNTY-NORTHERN OREGON CASCADES-UPPER HOOD
RIVER VALLEY-WESTERN COLUMBIA RIVER GORGE.
HIGH SURF ADVISORY UNTIL MIDNIGHT PST SUNDAY NIGHT FOR CENTRAL
OREGON COAST-NORTH OREGON COAST.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR CENTRAL OREGON COAST-NORTH OREGON COAST.
WA...WINTER WEATHER ADVISORY FROM 7 AM TO 10 PM PST SUNDAY FOR SOUTH
WASHINGTON CASCADES-WESTERN COLUMBIA RIVER GORGE.
HIGH SURF ADVISORY UNTIL MIDNIGHT PST SUNDAY NIGHT FOR SOUTH
WASHINGTON COAST.
HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR SOUTH WASHINGTON COAST.
PZ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEA TONIGHT THROUGH
SUNDAY FOR ALL COASTAL WATERS.
STORM WARNING ON ALL COASTAL WATERS FROM 7 AM SUNDAY THROUGH
SUNDAY EVENING.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR CONDITIONS TONIGHT
THROUGH SUNDAY NIGHT.
&&
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Jan 21, 5:55 AM PST, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PORTLAND OR 555 AM PST SAT JAN 21 2012 ORZ001>014-WAZ019>023-039-040-221700- NORTH OREGON COAST-CENTRAL OREGON COAST- COAST RANGE OF NORTHWEST OREGON- CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA- GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY- SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE- NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES- CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY- UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS- SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY- GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS- 555 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THOUGH THE HEAVIEST RAIN HAS GENERALLY ENDED...FLOODING WILL CONTINUE ON SEVERAL AREA RIVERS TODAY. PLEASE SEE PDXFLSPQR FOR FURTHER DETAILS. A SIGNIFICANT ICE STORM IS FINALLY COMING TO AN END THIS MORNING IN THE COLUMBIA RIVER GORGE AND HOOD RIVER VALLEY. HOWEVER...SNOW LEVELS WILL LOWER IN THE CASCADES TODAY AND A WINTER WEATHER ADVISORY IS IN EFFECT FOR 6 TO 12 INCHES OF SNOW. PLEASE SEE PDXWSWPQR FOR FURTHER DETAILS. HIGH SURF AND MINOR COASTAL FLOODING WILL ALSO BE AN ISSUE TODAY. SEE PDXCFWPQR FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT STORM SYSTEM IS EXPECTED TO BRING WINDY CONDITIONS ALONG THE COAST SUNDAY AND SUNDAY NIGHT. SNOW IS EXPECTED DOWN TO THE FOOTHILL ELEVATIONS...POSSIBLY THE PORTIONS OF THE COLUMBIA GORGE AND HOOD RIVER VALLEY AS WELL. A SIGNIFICANT WARM RAIN EVENT IS POSSIBLE TUESDAY AND/OR WEDNESDAY AS ANOTHER LOW PRESSURE SYSTEM PULLS IN DEEP MOISTURE FROM THE SUBTROPICS. HEAVY RAIN IS POSSIBLE WITH THIS SYSTEM...POTENTIALLY EXACERBATING FLOODING PROBLEMS ON SOME AREA RIVERS. THE LONGER TERM FORECAST SHOWS AN ACTIVE WEATHER PATTERN CONTINUING INTO NEXT WEEKEND...THOUGH SOME BRIEF BREAKS OF A DAY OR SO ARE POSSIBLE...MOST LIKELY MONDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ250-255-270-275-221700- COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 555 AM PST SAT JAN 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT FOR THE COASTAL WATERS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STORM WATCH IN EFFECT FOR THE COASTAL WATERS SUNDAY. AN ACTIVE PACIFIC STORM TRACK WILL PERSIST THROUGH THE UPCOMING WEEK... BRINGING TRANSITORY GALE OR STORM FORCE CONDITIONS TO THE COASTAL WATERS AT TIMES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:46 PM PST | River Flood Warning | PQR | Clatsop, Tillamook | 12 hr |
| Jan 21, 2:56 AM PST | Gale Warning | PQR | 12 hr | |
| Jan 21, 2:56 AM PST | Storm Watch | PQR | 12 hr | |
| Jan 21, 3:15 AM PST | River Flood Warning | PQR | Tillamook | 7 hr |
| Jan 21, 3:53 AM PST | Winter Weather Advisory | PQR | 10 hr | |
| Jan 21, 3:56 AM PST | Coastal Flood Advisory | PQR | 10 hr | |
| Jan 21, 3:56 AM PST | High Surf Advisory | PQR | 52 hr | |
| Jan 21, 1:47 PM PST | Winter Weather Advisory | PQR | 31 hr | |
| Jan 21, 1:51 PM PST | High Wind Watch | PQR | 6 hr | |
| Jan 21, 2:49 PM PST | Small Craft Advisory for Winds | PQR | 12 hr | |
| Jan 21, 2:49 PM PST | Small Craft Advisory for Hazardous Seas | PQR | 12 hr | |
| Jan 21, 12:43 AM PST | River Flood Warning | PQR | Wahkiakum | 8 hr |
| Jan 21, 10:13 AM PST | River Flood Warning | PQR | Wahkiakum | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.